Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 25, NWS Grand Rapids, MI

March 12, 2012

NWS Grand Rapids, MI issued this small craft advisory at Mar 12, 2012, 3:18 AM EDT. It took effect at Mar 12, 2012, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2012, 3:18 AM EDT (07:18 UTC)
In effect from
Mar 12, 2012, 8:00 AM EDT
Expired
Mar 12, 2012, 8:00 PM EDT
In force
12 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WHUS73 KGRR 120718
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 AM EDT MON MAR 12 2012

LMZ844>849-121530-
/O.NEW.KGRR.SC.Y.0025.120312T1200Z-120313T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
318 AM EDT MON MAR 12 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO
8 PM EDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
238 
WHUS73 KGRR 121453
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 AM EDT MON MAR 12 2012

LMZ844>849-122300-
/O.CON.KGRR.SC.Y.0025.000000T0000Z-120313T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1053 AM EDT MON MAR 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
250 
WHUS73 KGRR 122032
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
432 PM EDT MON MAR 12 2012

LMZ844>849-130000-
/O.CON.KGRR.SC.Y.0025.000000T0000Z-120313T0000Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
432 PM EDT MON MAR 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTH TO SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 1:24 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 12, 1:24 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
124 AM EDT MON MAR 12 2012

.UPDATE...
ISSUED AT 1018 PM EDT SUN MAR 11 2012

LATEST WATER VAPOR IMAGERY SHOWS A WELL DEFINED UPPER LOW MOVING
TOWARD THE WESTERN GREAT LAKES. REGIONAL RADAR SHOWS A STEADY
INCREASE IN PCPN SOUTHWEST OF THE CWA. BASED ON RADAR TRENDS AND
LATEST RUC DATA...WE INCREASED POPS OVERNIGHT. THUNDER STILL A
POSSIBILITY AFTER 06Z AS THETA-E DECREASES WITH HEIGHT.

&&

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
ISSUED AT 337 PM EDT SUN MAR 11 2012
FORECAST IMPACTS REVOLVE AROUND SEVERE THREAT MONDAY AFTERNOON AND
EVENING. SPC CURRENTLY HAS UPGRADED MUCH OF SOUTHERN AND CENTRAL
LOWER MICHIGAN TO A SLIGHT RISK FOR DAY 2 BUT THIS IS CONDITIONAL ON
AIRMASS RECOVERY/SFC HEATING IN DRY SLOT AFTER FIRST BATCH OF
SHOWERS AND STORMS MOVES THROUGH LATE TONIGHT AND EARLY MONDAY
MORNING.

12Z NAM IS MOST BULLISH ON SEVERE THREAT SHOWING MUCH BETTER
INSTABILITY MONDAY AFTERNOON WITH SFC HEATING AND STEEP LAPSE RATES
IN THE DRY SLOT...WHILE 12Z GFS AND ECMWF SUGGEST LESS SFC BASED
INSTABILITY BUT STILL SOME POTENTIAL FOR CONVECTION AS SHEAR
PROFILES AND HELICITIES WOULD SUPPORT STRONG TO SEVERE STORMS
INCLUDING ROTATING UPDRAFTS IF SFC BASED INSTABILITY IS REALIZED.

FOR TONIGHT...LEADING EDGE OF SHOWERS SHOULD ARRIVE ACROSS THE FAR
SOUTHWEST CWA AFTER MIDNIGHT AND SPREAD NORTH. BEAST CHANCE FOR RAIN
WILL BE FROM 08Z TO 14Z AS THIS FIRST BATCH MOVES THROUGH. FORECAST
SOUNDINGS SUGGEST MARGINAL ELEVATED INSTABILITY...BUT ENOUGH TO
INCLUDE ISOLATED THUNDER IN THE FORECAST.

THEN THE DRY SLOT ARRIVES AND THERE SHOULD BE A LULL BETWEEN 14Z AND
18Z...FOLLOWED BY POTENTIAL FOR MORE CONVECTION AS SECONDARY SPEED
MAX ROTATES THROUGH DURING THE LATE AFTERNOON AND EARLY EVENING.
GIVEN STRONG SPEED SHEAR PROFILES AND DECENT LOW LEVEL
HELICITIES...CONVECTIVE TRENDS WILL HAVE TO BE CLOSELY MONITORED
DURING THE AFTERNOON AND EVENING. THREAT DECREASES AFTER 00Z WITH
LOSS OF SFC BASED INSTABILITY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 337 PM EDT SUN MAR 11 2012
UNSEASONABLY WARM WX ANTICIPATED THRU THE LONG RANGE FCST PERIOD
WITH TEMPS AVERAGING 20 TO 25 DEGREES ABOVE NORMAL THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. HIGH PRESSURE WILL BRING FAIR AND VERY
WARM WX TUE/WED WITH MAX TEMPS REACHING THE UPPER 50S TO LOWER 60S
TUE AND UPPER 60S TO LOWER 70S WED.

A WEAK FRONTAL BOUNDARY WILL BRING A FEW SHOWERS WEDNESDAY NIGHT AND
A FEW SHOWERS MAY LINGER THURSDAY THROUGH SATURDAY AS THE SW FLOW
WARM AIR ADVECTION PATTERN CONTINUES. HOWEVER COVERAGE OF ANY
SHOWERS THUR-SAT SHOULD BE LOW AND MOST OF THE TIME DRY CONDITIONS
WILL CONTINUE ALONG WITH UNSEASONABLY WARM CONDITIONS.

SOME OF THE WARMEST WEATHER OF ALL SHOULD COME SUNDAY AND ESPECIALLY
MONDAY OF EARLY NEXT WEEK AS A HIGH AMPLITUDE RIDGE/OMEGA BLOCK
DEVELOPS RIGHT OVER THE GREAT LAKES REGION AS A DEEP TROF CARVES
ITSELF OUT OVER THE ROCKIES. IT IS POSSIBLE THAT THE FIRST 80 DEGREE
READING OF THE YEAR COULD COME BY NEXT MONDAY AS H5 HEIGHTS REACH
580 DM WITH H8 TEMPS POTENTIALLY REACHING 14-16C BY THEN. MEX
NUMERICAL GUIDANCE MAX TEMPS ARE BEING SKEWED DOWN TOO MUCH BY CLIMO
VALUES FOR NEXT WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 120 AM EDT MON MAR 12 2012

RADAR SHOWS LIGHT RAIN MOVING TOWARD LOWER MICHIGAN. CIGS WILL
FALL TO MVFR OVERNIGHT AS THE RAIN MOVES IN. NOT EXPECTING TSRA AT
THE TAF SITES OVERNIGHT. A QUESTION MARK REMAINS CONCERNING STORMS
LATER THIS AFTERNOON. SOME INGREDIENTS EXIST FOR STRONG TO SEVERE
STORMS MAINLY AFTER 20Z AT THE THE SRN TAF SITES. WE COVERED THIS
WITH A VCTS COMMENT. IT/S POSSIBLE COVERAGE COULD BE MORE
WIDESPREAD THAN THAT BUT CONFIDENCE WASN/T HIGH ENOUGH TO PUT AS A
PREDOMINATE GROUP.

&&

.MARINE...
ISSUED AT 337 PM EDT SUN MAR 11 2012
DROPPED THE SCA FOR ALL BUT THE NORTHERN MARINE ZONE BASED ON
CURRENT OBS AND TRENDS. CONDITIONS SHOULD IMPROVE OVERNIGHT BUT
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT.

&&

.HYDROLOGY...
ISSUED AT 337 PM EDT SUN MAR 11 2012
SOME RISES ARE POSSIBLE THIS WEEK AS RAIN AND THUNDERSTORMS ARE
POSSIBLE MONDAY AFTERNOON AND THURSDAY INTO THURSDAY NIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

UPDATE...93
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM....LAURENS
AVIATION...93
MARINE...OSTUNO
HYDROLOGY...OSTUNO
Hazardous weather outlook, Mar 11, 1:40 PM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
140 PM EDT SUN MAR 11 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
140 PM EDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE. BRIEF HEAVY RAIN AND CLOUD
TO GROUND LIGHTNING ARE THE EXPECTED HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND
EVENING. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND FRIDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON OR EVENING.

LMZ844>849-120845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
140 PM EDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT INTO THIS EVENING.
THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY...WEDNESDAY NIGHT AND FRIDAY
THROUGH SATURDAY.

WDM OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 11:54 AM EDTRiver Flood AdvisoryGRRIonia5 days
Mar 12, 11:54 AM EDTRiver Flood AdvisoryGRRIngham47 hr
Mar 12, 1:32 PM EDTSpecial Marine WarningGRR100 min
Mar 12, 2:18 PM EDTSpecial Weather StatementGRRMuskegon, Oceana57 min
Mar 12, 2:45 PM EDTSpecial Weather StatementGRRMason60 min
Mar 12, 3:01 PM EDTSpecial Weather StatementGRRLake, Newaygo59 min
Mar 12, 3:10 PM EDTSpecial Weather StatementGRRMuskegon50 min
Mar 12, 3:15 PM EDTSpecial Weather StatementGRRNewaygo60 min
Mar 12, 3:43 PM EDTSpecial Weather StatementGRRMecosta62 min
Mar 12, 4:00 PM EDTSevere Thunderstorm WarningGRRMecosta, Montcalm, Newaygo45 min
Mar 12, 4:05 PM EDTSevere Thunderstorm WarningGRRClare, Osceola40 min
Mar 12, 4:33 PM EDTSevere Thunderstorm WarningGRRIsabella21 min
Mar 12, 4:36 PM EDTSpecial Marine WarningGRR84 min
Mar 12, 5:02 PM EDTSpecial Weather StatementGRRVan Buren58 min
Mar 12, 5:24 PM EDTSpecial Weather StatementGRRAllegan66 min
Mar 12, 5:32 PM EDTSevere Thunderstorm WarningGRRVan Buren43 min
Mar 12, 5:38 PM EDTTornado WarningGRRVan Buren16 min
Mar 12, 5:44 PM EDTSpecial Weather StatementGRRMecosta61 min
Mar 12, 5:44 PM EDTTornado WarningGRRKalamazoo43 min
Mar 12, 5:59 PM EDTTornado WarningGRRAllegan, Barry44 min
Mar 12, 6:08 PM EDTTornado WarningGRRIsabella, Mecosta37 min
Mar 12, 6:36 PM EDTTornado WarningGRREaton24 min

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.